Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2007, 7:17 PM CDT for Hayes County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2007, 7:17 PM CDT (00:17 UTC)
- Expired
- May 28, 2007, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290018 SVRLBF NEC085-290100- /O.NEW.KLBF.SV.W.0178.070529T0017Z-070529T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAYES COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGHWAY 25 MILE MARKER 50... OR ABOUT 9 MILES NORTHWEST OF HAYES CENTER...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 50 BY 755 PM CDT... LAT...LON 4047 10133 4050 10109 4069 10099 4069 10131 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:49 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 28, 2:49 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT MON MAY 28 2007 .DISCUSSION... THE GFS HAS BEEN LEADING THE WAY. THE GFS...NAM12 AND ECMWF ALL NOW INDICATE A LARGE CUT OFF LOW WILL FORM ACROSS THE DAKOTAS AND TRIGGER A SERIES OF MCSS ACROSS THE CNTL PLAINS THROUGH THURSDAY. THE OFFICIAL FCST USES A BLEND OF THE HPC...NAM12 AND GFS DATA. POPS HAVE BEEN RAISED TO THE LIKELY CATEGORY TUESDAY IN KEEPING WITH THE SLOWER GFS SOLN. FOR TONIGHT...CONVECTIVE INITIATION IS EXPECTED IN THE PANHANDLE WITH A MCS FORMING. ACTIVITY IS EXPECTED TO SPREAD SLOWLY EAST OVERNIGHT. INSTABILITY THIS AFTN IS GREATEST ACROSS SWRN NEB. SHEAR IS WEAK BUT INSTABILITY AND MOISTURE ARE HIGH SO SOME SORT OF MULTICELL SYSTEM IS EXPECTED TO FORM. PARAMETERS ARE IN PLACE FOR VERY DEEP CONVECTION WITH SEVERE HAIL AND PERHAPS WIND DAMAGE. A SECOND MORE LINEAR MCS IS EXPECTED TO FORM ACROSS CNTL AND ERN ZONES TUESDAY AFTERNOON AND OVERNIGHT. THERE ARE SIGNIFICANT DIFFERENCES IN THE LOCATION BUT SOMEWHERE BETWEEN KIML AND KONL LOOK TO BE FAVORED. A THIRD SYSTEM COULD FORM WEDNESDAY OFF THE BLACK HILLS AND SPREAD SOUTHEAST OVERNIGHT AND INTO THURSDAY AFFECTING MAINLY THE NCNTL ZONES. THE LATEST SOLNS INDICATE 1 TO 3 INCHES OF RAINFALL LIKELY TONIGHT THROUGH THURSDAY AFTN. FRIDAY THROUGH MONDAY...THE FCST FOLLOWS THE HPC GRIDS WHICH SUGGEST A GENERALLY DRY...COOL AND STABLE PATTERN WILL DEVELOP. HEIGHT RISES IN THE WRN U.S. AND A PERSISTENT TROF IN THE ERN U.S. WILL KEEP THE FCST AREA IN A NW FLOW ALOFT WITH COOL HIGH PRESSURE BUILDING SOUTH KEEPING THINGS STABLE AT THE SFC. THE FCST IS GENERALLY DRY DURING THIS PERIOD. && .AVIATION... MODERATE INSTABILITY IS IN PLACE ACROSS THE LBF CWA HELPED IN PART BY THE STRONG RETURN OF MOISTURE. THIS IS LEADING TO OCNL MVFR CEILING MAINLY ALONG AND EAST OF HIGHWAY 83. THESE LOWER CLOUD DECKS MAY TEMPORARILY LIFT TO VFR CONDTIONS THROUGH THE LATE AFTERNOON AND EVENING...BUT ARE EXPECTED BACK BY THE EARLY MORNING HOURS AND WILL MOST LIKELY SPREAD BACK TO THE WEST. A FOCUSING MECHANISM IN THE THE FORM OF A TROF WILL HELP CONVECTION TO SPREAD OUT OF THE PANHANDLE INTO THE SOUTWHEST AND WEST CENTRAL NEBRASKA THIS EVENING...WITH SHOWERS AND THUNDERSTORM BECOMING MORE WIDESPREAD ALONG AND BEHIND A COLD FRONT MOVING THROUGH DURING TUESDAY MORNING. MVFR TO OCCASIONAL IFR CONDITIONS MAY EXIST IN THE STRONGER CELLS WITH VSBY DROPPING TO NEAR A MILE WITH HEAVY RAIN...SMALL HAIL...AND DANGEROUS WIND GUSTS TO SMALL AIRCRAFT. VFR CONDITIONS DO NOT LOOK TO PREVAIL AT LEAST UNTIL TUESDAY AFTERNOON...BUT A LARGE UPPER LOW SPINNING INTO THE AREA WILL KEEP UNSETTLED WEATHER IN PLACE THROUGH MID WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 28, 3:18 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON MAY 28 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-291200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 318 PM CDT MON MAY 28 2007 /218 PM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE THREAT OF SEVERE WEATHER DEVELOPMENT WILL BE MAINLY THROUGH MIDNIGHT ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND PANHANDLE REGIONS. THE GREATEST RISK AREA WILL BE ALONG AND WEST OF A BROKEN BOW TO VALENTINE LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT. A FEW STORMS MAY ALSO CONTAIN WIND GUSTS OVER 60 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. INSTABILITY IN THE WAKE OF THE FRONT WILL HELP GENERATE ISOLATED THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. THE THREAT FOR THUNDERSTORMS IS LIKELY TO DECREASE SIGNIFICANTLY AFTER THE MAXIMUM DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT DOES NOT LOOK LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SANDHILLS AND THE EASTERN PANHANDLE THROUGH THE MID EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:38 PM CDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 7:59 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 8:26 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 8:41 PM CDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 11:41 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 3:15 AM CDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 12:40 PM CDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 1:17 PM CDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| May 29, 2:36 PM CDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 4:29 PM CDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 4:31 PM CDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 4:35 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 4:41 PM CDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.